Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 307, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 19, 2019, 5:55 PM CDT for Meade County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 19, 2019, 6:19 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Meade County, KS
The radar
The Dodge City radar (KDDC), 67 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WUUS53 KDDC 192255
SVRDDC
KSC119-192345-
/O.NEW.KDDC.SV.W.0307.190819T2255Z-190819T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
555 PM CDT Mon Aug 19 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Central Meade County in southwestern Kansas...
* Until 645 PM CDT.
* At 555 PM CDT, a severe thunderstorm was located near Meade, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Meade, Meade State Park and Missler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Dodge City.
&&
LAT...LON 3719 10056 3744 10043 3735 10010 3712 10027
TIME...MOT...LOC 2255Z 294DEG 11KT 3729 10038
HAIL...1.25IN
WIND...60MPH
$$
TATRO2 follow-up statements
903 WWUS53 KDDC 192310 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 610 PM CDT Mon Aug 19 2019 KSC119-192345- /O.CON.KDDC.SV.W.0307.000000T0000Z-190819T2345Z/ Meade KS- 610 PM CDT Mon Aug 19 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL MEADE COUNTY... At 610 PM CDT, a severe thunderstorm was located very near Meade, moving southeast at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Meade. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Dodge City. && LAT...LON 3723 10049 3742 10035 3735 10010 3717 10024 TIME...MOT...LOC 2310Z 294DEG 11KT 3727 10033 HAIL...0.75IN WIND...60MPH $$ TATRO
797
WWUS53 KDDC 192319
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
619 PM CDT Mon Aug 19 2019
KSC119-192328-
/O.CAN.KDDC.SV.W.0307.000000T0000Z-190819T2345Z/
Meade KS-
619 PM CDT Mon Aug 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MEADE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3723 10049 3742 10035 3735 10010 3717 10024
TIME...MOT...LOC 2316Z 294DEG 11KT 3726 10030
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:17 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 217 PM CDT Mon Aug 19 2019 ...Updated Long Term... .SHORT TERM...(This afternoon through Tuesday night) Issued at 1145 AM CDT Mon Aug 19 2019 Remaining stratus is burning off late this morning along the I-70 corridor, leaving behind scattered cirrus and rapidly building instability in a very moist boundary layer. Widespread dewpoints in the 60s currently, will only mix out to the upper 50s/lower 60s this afternoon. As SE winds increase to 15-25 mph this afternoon, convergence along the lee trough/dryline is expected to allow at least isolated convection to develop across the western/SW zones this afternoon. With limited forcing, coverage will not be widespread, and with instability/shear both far less than impressive, convective expectations through this evening are rather low. Marginal 5% wind probability from SPC basically west of US 283 is justified, given inverted-V soundings, a hot boundary layer, and well-mixed subcloud layers. It won't take much to get a downburst wind gust of 50-60 mph, with the area most likely to see such activity along an Elkhart-Ashland line near the Oklahoma border, as shown by the latest several HRRR iterations. Any convection will dissipate rapidly with the loss of daytime heating, leading to a quiet warm night with an elevated south breeze near 10 mph. Most locations will hold easily in the lower 70s through Tuesday. With the loss of upslope flow, fog and/or stratus is not expected to redevelop through Tuesday morning. The heat will continue on Tuesday, with no change in airmass. Most locations will end up within a couple degrees of 100. Most of the daylight hours Tuesday will remain dry courtesy of strong upper level ridging aloft. That said, both 12z NAM/GFS generate scattered convective QPF late Tuesday afernoon/Tuesday evening across SW KS, apparently in response to weak shortwaves embedded in the anticyclonic circulation aloft. Wind shear will be weak to non-existent, with convective organization expected to struggle. Kept inherited 20-40% pop coverage for late Tuesday. Clearly, the more organized severe wind/hail threat Tuesday PM will remain focused on the frontal boundary well to the north of SW KS, mainly in Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 217 PM CDT Mon Aug 19 2019 Stationary frontal boundary near the Kansas/Nebraska border early Wednesday is expected to receive a shove southward into SW KS and vicinity Wednesday night/early Thursday, in response to a strong upper trough swinging through the Great Lakes. 12z NAM depicts the cold front making steady southward progress through SW KS daylight Wednesday. The addition of the boundary will no doubt increase shower and thunderstorm coverage across Kansas late Wednesday through early Thursday, as the boundary acts as a trigger in a moist unstable airmass. While mesoscale placement/details are unknown, the NBM pop grids of 50-60% (into the likely category, which matches 12z MEX guidance) for late Wednesday/early Thursday were accepted in the grids. Locally heavy rainfall and strong storms are both possible, per SPC Day 3 marginal 5% wind/hail probabilities. One or two MCSs are expected in this type of pattern, but the locations in Kansas that receive them will be resolved in later forecasts. Convection will encourage the boundary further southward on Thursday, and this is the day when most of us have the best chance of remaining below 90 degrees. If cloud cover can hold north of the front stalled along the Kansas/Oklahoma border as 12z NAM suggests, then the going forecast temperatures for Thursday will be too warm. Northern counties may easily hold in the 70s for some free air conditioning. A warming trend through the 90s is expected each afternoon Friday through Sunday. Rain chances will dwindle over the weekend period, with most locations remaining dry. 12z ECMWF depicts a strong trough swinging through the northern and central plains next Monday, a sign that autumn is inevitably approaching. Strong convection is probable on the frontal boundary Monday afternoon/evening, followed by much cooler temperatures Tuesday Aug 27th. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1045 AM CDT Mon Aug 19 2019 VFR is expected to prevail through this TAF cycle. Stratus near HYS will continue to dissipate late this morning. Expect scattered cirrus and some cumulus this afternoon. After 21z, expect SE winds to increase at all airports, gusting 22-25 kts. Isolated convection is expected in the GCK-LBL vicinity in the 23z Mon-02z Tue time range, as shown by the latest HRRR model runs. Low confidence on direct impacts to GCK/LBL, so only mentioned VCTS/CB for now. VFR overnight, with south winds of 7-12 kts. Fog and stratus is not expected to redevelop tonight/Tuesday morning. After 15z Tue, SW winds increase, gusting 20-25 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 101 74 101 71 / 10 10 10 30 GCK 100 71 100 67 / 10 10 10 30 EHA 102 70 99 67 / 20 10 10 20 LBL 103 71 101 69 / 20 30 10 30 HYS 95 72 98 68 / 0 10 10 40 P28 101 75 102 73 / 10 10 0 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Aug 19, 4:21 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 421 AM CDT Mon Aug 19 2019 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 421 AM CDT Mon Aug 19 2019 /321 AM MDT Mon Aug 19 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A marginal risk for severe storms exists late this afternoon. Elevated excessive heat risk during the afternoon. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Elevated excessive heat risk again min Tuesday. Thunderstorm chances increase Tuesday night through Thursday. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Excessive heat: Elevated risk * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 19, 4:05 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Dodge City KS 405 PM CDT Mon Aug 19 2019 KSZ087-192200- Meade KS- 405 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE COUNTY UNTIL 500 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near Meade, moving north at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Meade, Fowler, Missler and Meade State Park. LAT...LON 3710 10017 3718 10046 3747 10040 3747 10011 TIME...MOT...LOC 2105Z 199DEG 20KT 3722 10032 TATRO
Special weather statement, Aug 19, 4:28 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 328 PM MDT Mon Aug 19 2019 KSZ061-192215- Hamilton KS- 328 PM MDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 415 PM MDT... At 328 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Holly to 11 miles south of Coolidge. Movement was east at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Syracuse and Coolidge. LAT...LON 3825 10204 3826 10159 3786 10159 3783 10204 TIME...MOT...LOC 2128Z 262DEG 28KT 3815 10206 3788 10206 TATRO
Local storm report, Aug 19, 5:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
506 PM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 10 SW RICHFIELD 37.18N 101.94W
08/19/2019 E60 MPH MORTON KS PUBLIC
&&Special weather statement, Aug 19, 5:06 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 506 PM CDT Mon Aug 19 2019 KSZ084-192245- Morton KS- 506 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORTON COUNTY UNTIL 545 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Richfield, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rolla, Richfield and Wilburton. LAT...LON 3707 10192 3725 10193 3735 10162 3707 10161 TIME...MOT...LOC 2206Z 267DEG 11KT 3717 10184 TATRO
Special weather statement, Aug 19, 5:16 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Dodge City KS 416 PM MDT Mon Aug 19 2019 KSZ061-192300- Hamilton KS- 416 PM MDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON COUNTY UNTIL 500 PM MDT... At 416 PM MDT, Doppler radar was tracking a strong thunderstorm very near Coolidge, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Syracuse and Coolidge. LAT...LON 3826 10204 3826 10167 3800 10162 3795 10204 TIME...MOT...LOC 2216Z 259DEG 21KT 3805 10200 TATRO
Special weather statement, Aug 19, 5:43 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Dodge City KS 543 PM CDT Mon Aug 19 2019 KSZ084-085-192315- Stevens KS-Morton KS- 543 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORTON AND SOUTHERN STEVENS COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Elkhart to 7 miles northwest of Tyrone. Movement was northeast at 25 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Hugoton, Elkhart, Rolla, Woods, Wilburton and Feterita. LAT...LON 3700 10204 3723 10204 3719 10107 3700 10107 TIME...MOT...LOC 2243Z 217DEG 22KT 3707 10203 3701 10119 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:48 AM CDT | Dense Fog Advisory | DDC | Edwards, Ellis, Hodgeman, Lane, Ness, Pawnee and 4 more | 3 hr |
| Aug 19, 3:10 PM CDT | Special Weather Statement | DDC | Stanton | 50 min |
| Aug 19, 4:02 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 58 min |
| Aug 19, 4:05 PM CDT | Special Weather Statement | DDC | Meade | 55 min |
| Aug 19, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 66 min |
| Aug 19, 4:28 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Aug 19, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 44 min |
| Aug 19, 5:06 PM CDT | Special Weather Statement | DDC | Morton | 39 min |
| Aug 19, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 51 min |
| Aug 19, 5:16 PM CDT | Special Weather Statement | DDC | Hamilton | 44 min |
| Aug 19, 5:43 PM CDT | Special Weather Statement | DDC | Morton | 32 min |
| Aug 19, 6:00 PM CDT | Special Weather Statement | DDC | Seward | 45 min |
| Aug 19, 6:12 PM CDT | Areal Flood Advisory | DDC | Meade | 2 hr |
| Aug 19, 6:12 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 33 min |
| Aug 19, 6:44 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.